Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 5, 2000, 1:59 AM CDT for Benton County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2000, 1:59 AM CDT (06:59 UTC)
- Expired
- Oct 5, 2000, 2:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 050700 SVRSGF MOC015-050730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 AM CDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 230 AM CDT * AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WARSAW...MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER. * THE TOWNS OF EDMONSON...HASTAIN...LAKEVIEW HEIGHTS AND ZORA ARE IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY} WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3836 9352 3819 9345 3821 9309 3842 9308 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:18 PM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Oct 4, 3:18 PM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CDT WED OCT 4 2000 MAIN PROBLEMS THIS FORECAST PERIOD IS THE EXTENT AND DURATION OF RAIN...THEN IN THE LATER PERIODS...HOW COLD WILL IT GET. SFC ANALYSIS COMPARISON FROM 04/13Z TO 04/18Z SHOWED THAT COLD FRONT HAS SLOWED TO A CRAWL ACROSS MISSOURI. AT 04/18Z SFC LOW WAS LOCATED NE OF OKC WITH WHAT IS NOW A WARM FRONT THAT EXTENDED FROM THE LOW TO NEAR SGF...TO JUST S OF VIH. THE SFC LOW HAS ALLOWED SFC DWPTS... IN THE UPPER 60S...TO POOL ALG THE FRONT OVER SWRN MO. UA ANALYSIS HAD 850MB LOW OVER NRN OK WITH WAA PATTERN OVER KS AND MO...WHILE AT 700MB...WAA WAS ONGOING OVER MO AND INTO NERN KS. AT 500MB...A BROAD TROUGH COVERED MUCH OF CANADA AND THE NRN PTNS OF THE U.S. SHRT WVS WERE EVIDENT ALONG THE SRN PERIPHERY OF THE BROAD TROF. ONE OF THESE WVS WAS LOCATED OVER MO WHILE OTHER WVS WERE LOCATED OVER SRN CA AND NV. A JET STREAK AT 500MB XTNDD FROM AZ TO NRN MO AND THEN TO NEW ENGLAND. A WEAK DIFFLUENT FLOW AT THIS LVL WAS EVIDENT OVER SWRN MO. OTHER JETS...ASSOC WITH COLDER TEMPS...WERE LOCATED OVER THE NRN PLNS WITH A DIGGING JET...ASSOC WITH A MAJOR SHRT WV SYS...OVER THE SWRN PTN OF CANADA. MOISTURE ALONG WITH WAA PATTERN FROM THE SFC TO 700MB LVL...COMBINED WITH 500MB COLD POOL/SHRT WV OVER MO...CAUSED UNSTABLE MID LVL LAPSE RATES...AND RESULTED IN SCT ELEVATED CONVECTION FROM SERN KS TO CNTRL MO. LATEST WV IMAGERY HAS WHAT APPEARS TO BE A SERIES OF SHRT WV SYS SHEARING ENEWD FROM A TROF THAT WAS OVER SRN CA. CLOUD TOPS HAVE COOLED OVER NE AND SWWD INTO CO. ALL MODELS SIMILAR IN FCSTG A SERIES OF SHRT WV SYS ACROSS THE PLNS TNGT THRU FRI. EACH MODEL HOWEVER HANDLED THE DVLPMNT OF OK SFC LOW DIFFERENTLY. ETA WAS THE STRONGEST WITH DVLPMNT OF SFC WV ALG THE FRONT BY THURS AM WHILE AVN WAS THE WEAKEST. NGM WAS SOMEWHAT INBETWEEN. CANADIAN MODEL ALSO DVLPS SFC WV...ALTHOUGH AT A SLOWER PACE. SINCE LATEST WV IMAGERY INDICATED THAT A SIGNIFICANT CHUNK OF SHRT WV ENERGY WAS IN THE PROCESS OF EJECTING ENEWD...WILL GO WITH THE ETA SOLN WITH REGARDS TO SFC FRONTAL WV. ETA FCSTS SFC LOW TO DVLP OVER SWRN MO LATE TNGT AND THIS WILL PUSH WARM FRONT NWD INTO THE NRN PTN OF CWFA...WHILE TRAILING COLD FRONT WILL REMAIN SOUTH OF SERN KS. 850MB LOW WILL ALSO DVLP BUT FURTHER NORTH OVER NRN MO. GOOD LOW LEVEL JET WILL SET UP FROM SERN KS THRU MUCH OF MO AND THIS WILL FEED WARMTH AND MSTR INTO AN AIRMASS WITH MID LVL INSTABILITY. UVV WILL INCREASE AS UPPER SHRT WVS REACH THE PLNS TNGT. RAIN WILL DVLP AND INCREASE ACROSS THE AREA TNGT WITH A FEW EMBEDDED TSTMS PSSBL. THE EXTENT OF THE RAIN HOWEVER WILL BE GREATEST ALONG AND NORTH OF THE FRONT...WHILE COVERAGE WILL BE PATCHIER WITHIN THE WARM SECTOR OVER SRN AND SWRN MO TNGT. WITH THAT WRITTEN...WILL GO WITH HIGHEST POPS OVER THE NRN AND FAR WRN COUNTIES. FWC LOW TEMPS TNGT LOOK REASONABLE. ON THURSDAY...SFC WV MOVES INTO THE OHIO VALLEY WITH COLD FRONT XPCTD TO PLUNGE SWD TO SRN MO. AT THE SAME TIME POLAR SHRT WV SYS PUSHES INTO THE NRN PLNS AND INTENSIFIES CANADIAN HIGH OVER MT. CAA BEHIND FRONT WILL CAUSE TEMPS TO NOT RISE VERY MUCH ON THURS. THE WARMEST READINGS PROBLY REACHED DURG THE AM HOURS. THERE IS AN INDICATION THAT TRAILING SHRT WVS MOVING OUT OF CO AND NM COULD STALL FRONT TEMPORARILY OVER SRN MO. OVERRUNNING MSTR WILL CAUSE CLOUDS AND RAIN TO CONTINUE OVER MUCH OF THE CWFA...ALTHOUGH THE RAINFALL INTENSTIY WILL BE LIGHT. COLD FRONT WILL SLIP FAR ENOUGH SOUTH THURSDAY NIGHT THAT PRECIP SHOULD END BY THURS EVENING...HOWEVER LOW CLOUDS WILL CONTINUE. THE MAIN SITUATION AT THIS POINT WILL BE COLD AIR SPILLING INTO THE REGION ON STIFF NORTH WINDS. WILL FOLLOW CLOSE TO FWC AND MAV FOR LOWS THURS NGT. ON FRIDAY...LOW CLOUDS SHOULD CLEAR OUT AS DRIER AIR MOVES IN. HOWEVER SOME CI CLOUDS ARE POSSIBLE IN ASSOC WITH JET STREAK OVER THE MIDWEST. DESPITE SOME SUNSHINE...TEMPS WILL BE ON THE COOL SIDE AS A STIFF NORTH WIND WILL CONTINUE. WILL FOLLOW CLOSE TO MAV HIGHS FOR FRIDAY ALTHOUGH A FEW DEGREES WARMER. IN THE EXTENDED PERIOD...AMPLIFICATION OF POLAR LOW OVER THE GREAT LAKES WILL SEND CANADIAN SFC HIGH INTO NE AND CNTRL KS BY SUN AM. HIGH WILL THEN SETTLE INTO OK AND TX BY MON. THERE APPEARS TO BE ENOUGH OF A PRESSURE GRADIENT SAT AM TO ALLOW SOME MIXING AND THEREFORE WILL PREVENT A FROST...BUT A FREEZE IS POSSBL...ESPECIALLY IN VALLEYS AND LOW LYING AREAS. PRESSURE GRADIENT RELAXES ENOUGH ON SUN AM RESULTING IN LESS MIXING AND THE COLDEST AM TEMPS IN THE XTNDD PERIOD. MODERATION IS IN STORE ON MONDAY AS SFC HIGH WILL BE TO THE SOUTH RESULTING IN A R!ETURN TO SRLY WINDS. CCF NUMBERS... SGF RB 064/068 043/051 030 126810 JLN RB 062/065 043/051 030 126810 UNO RB 065/069 043/053 030 126810 VIH RB 059/061 040/049 030 128810 .SGF... MO...NONE. KS...NONE. D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 23 min |
| Oct 5, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.